Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jan 14, 2020, 2:17 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jan 14, 2020, 12:00 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2020, 2:17 AM MST (09:17 UTC)
- In effect from
- Jan 14, 2020, 12:00 PM MST
- Expired
- Jan 14, 2020, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3442 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236 WWUS85 KABQ 140917 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 217 AM MST Tue Jan 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM THIS AFTERNOON FOR STRONG WINDS...LOW HUMIDITIES AND DRY UNSTABLE AIRMASS... .Vigorous westerly flow aloft combined with surface low pressure over southeast Colorado will result in gusty southwest winds this afternoon over northeast New Mexico. Temperatures about 10 to 18 degrees above normal will allow minimum humidities to fall to 10 to 15 percent in conjunction with moderate to high Haines values. NMZ104-150000- /O.NEW.KABQ.FW.W.0001.200114T1900Z-200115T0000Z/ Northeast Plains- 217 AM MST Tue Jan 14 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 5 PM MST this afternoon. * AREA AND TIMING...Northeast Plains. Critical conditions to develop by midday then persist until around sunset before diminishing. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to around 40 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 13, 10:09 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 13, 10:09 PM MST, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1009 PM MST Mon Jan 13 2020 .AVIATION... 06Z TAF CYCLE Surface winds have diminished in most areas except a few locales along the east slopes of the central mt chain where periodic gusts continue overnight. LLWS is likely for KGUP and KLVS tonight with the stronger winds just off the deck. Southwest surface winds will increase Tuesday aft 17Z. Wind gusts of 25 to 35 kt are possible around KGUP, KLVS, and KTCC. A veil of high clouds will approach from the south Tuesday evening. Guyer && .PREV DISCUSSION...754 PM MST Mon Jan 13 2020... .UPDATE... West winds will remain elevated along the east slopes of the central mt chain where periodic gusts up to 45 mph are possible overnight. The vast majority of the area will however see lighter winds with decoupling so the Wind Advisories have been expired. Also used the update opportunity to nudge the medium-range forecast closer to recent model runs and the NBM solution which are quite wet for Thursday and Thursday night with widespread valley rain and mountain snow. Guyer && .PREV DISCUSSION...300 PM MST Mon Jan 13 2020... .SYNOPSIS... All kinds of weather this week with strong winds this afternoon, dry and mild (for January) Tuesday and Wednesday, then rain, snow, wind and cooler temperatures Thursday and Friday. So the focus will be on the Thursday/Friday time period. Moisture will come from the Pacific for western NM and Gulf of Mexico for the eastern areas Thursday and Thursday night then a trough will swing through Friday with windy and cooler conditions and some lingering precipitation. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)... Strong west winds this afternoon will taper off this evening from a combination of decoupling in the boundary layer and a mid-level trough exiting quickly to the east. Snowfall over the Tusas from this mid-level trough will also taper off late this afternoon. As such, the wind and winter advisories have been left the same and will expire this evening. Overnight lows will be fairly consistent with this morning's lows for most locations. Tuesday will see a southwest flow set up mixing down to the surface again in the afternoon. Breezy to wind conditions will focus through northeastern NM and atop the Sangre de Cristo Mountains with gusts reaching upwards of 30 to 45 mph. Holding off any wind advisory issuance as the coverage of advisory winds is currently limited to the high peaks of the Sangres and will let the overnight shift take another look at it. Daytime highs will rise a few more degrees across the east, well above normal, and will combine with the southwesterly winds to produce elevated to locally critical fire weather conditions (see Fire Wx Discussion for more detail). Winds decouple again Tuesday evening with a backdoor front progged to end the warm up Wednesday heading into the Long Term. LONG TERM...(WEDNESDAY THROUGH MONDAY)... Wednesday will be dry and mild for mid January with not a lot of wind. A back door cold front will move south through the eastern plains during the day with cooler air, but highs will still be above normal. A significant increase in mid level moisture from the Pacific and low level moisture from TX will arrive Thursday with rain and mountain snow developing quickly. This should be a widespread event with hopefully decent precipitation totals of a quarter inch or more in some areas. Snow elevation will start around 7500 feet Thursday but drop to most valley floors Thursday night. The trough will swing through Friday with gusty winds, cooler temperatures and lingering snow and rain showers over western and central areas. The upcoming weekend and early next week look to be dry or nearly dry and seasonable with less wind than we experience this week. 40/24 && .FIRE WEATHER... Today's elevated fire weather conditions across eastern NM will come to an end this evening as winds decouple and subside. Temperatures rise further Tuesday to well above normal across the east and several degrees above normal for western and central NM. Winds turn southwesterly Tuesday afternoon, again increasing and mixing down to the surface with breezy to windy conditions focusing through northeastern NM and the Sangre de Cristos. This will result in elevated fire weather to locally critical conditions through northeastern NM. Have held of on issuing any fire weather highlights given fuels are moderate and will be the limiting factor. Humidity will dip to the low teens with 20 to 30 mph winds and gusts up to 45 mph. A backdoor cold front brings a cool down across the east Wed and an end to any fire weather concerns. Temperatures trend cooler Thu as precipitation chances ramp up, lasting into Friday morning. Many areas at this time look to at least receive some beneficial precipitation. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 13, 2:45 AM MST, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 245 AM MST Mon Jan 13 2020 NMZ201>241-141215- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 245 AM MST Mon Jan 13 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A disturbance will cross the state today, where several inches of snow is possible across the Tusas Mountains through the afternoon, but advisory-level amounts will be relegated to the highest peaks. Blowing snow may limit visibility in these areas. Westerly winds will also increase this afternoon along and east of the central mountain chain, where gusts up to 50 mph are possible. If traveling on north to south oriented roadways, be alert for strong crosswinds. Winds will be on the decrease through the evening hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An upper level disturbance will bring a stream of subtropical moisture through the state Thursday and Friday, where widespread rain and snow showers are possible. Snow levels will start off around 6500-7500 ft on Thursday, before lowering to less than 5000 ft on Friday. The northern mountains could pick up several inches of new snow. In addition, westerly winds will be on the increase Friday afternoon, where difficult travel conditions are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 31
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.